Alert archive / Minnesota / Frost Advisories in 2015
Frost Advisory 2, NWS Grand Forks, ND
NWS Grand Forks, ND issued this frost advisory at May 4, 2015, 3:04 PM CDT for 4 counties in Minnesota. It took effect at May 5, 2015, 1:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 4, 2015, 3:04 PM CDT (20:04 UTC)
- In effect from
- May 5, 2015, 1:00 AM CDT
- Expired
- May 5, 2015, 8:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Grand Forks, ND
Counties Beltrami County, MN, Clearwater County, MN, Hubbard County, MN, Lake of the Woods County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 175 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 8.1 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1372 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
997 WWUS73 KFGF 042004 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 304 PM CDT MON MAY 4 2015 MNZ006-009-016-017-024-051300- /O.NEW.KFGF.FR.Y.0002.150505T0600Z-150505T1300Z/ LAKE OF THE WOODS-NORTH BELTRAMI-NORTH CLEARWATER-SOUTH BELTRAMI- HUBBARD- INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...BAGLEY... BEMIDJI...PARK RAPIDS 304 PM CDT MON MAY 4 2015 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT TUESDAY. * TIMING...AFTER MIDNIGHT INTO THE EARLY MORNING HOURS. * TEMPERATURE...32 TO 36 DEGREES * IMPACTS...TENDER VEGETATION IS SUSCEPTIBLE TO FROST DAMAGE OR KILL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
2 follow-up statements
898 WWUS73 KFGF 050952 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 452 AM CDT TUE MAY 5 2015 MNZ006-009-016-017-024-051300- /O.CON.KFGF.FR.Y.0002.000000T0000Z-150505T1300Z/ LAKE OF THE WOODS-NORTH BELTRAMI-NORTH CLEARWATER-SOUTH BELTRAMI- HUBBARD- INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...BAGLEY... BEMIDJI...PARK RAPIDS 452 AM CDT TUE MAY 5 2015 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * TIMING...UNTIL 8 AM TUESDAY * TEMPERATURE...32 TO 36 DEGREES * IMPACTS...TENDER VEGETATION IS SUSCEPTIBLE TO FROST DAMAGE OR KILL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
370 WWUS73 KFGF 051305 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 805 AM CDT TUE MAY 5 2015 ...FROST ADVISORY EXPIRED AT 8 AM CDT... MNZ006-009-016-017-024-051415- /O.EXP.KFGF.FR.Y.0002.000000T0000Z-150505T1300Z/ LAKE OF THE WOODS-NORTH BELTRAMI-NORTH CLEARWATER-SOUTH BELTRAMI- HUBBARD- INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...BAGLEY... BEMIDJI...PARK RAPIDS 805 AM CDT TUE MAY 5 2015 ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING... TEMPERATURES HAVE MOSTLY RISEN OUT OF THE LOW TO MID THIRTIES AND SO THE FROST ADVISORY IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this frost advisory went out at May 4, 3:01 PM CDT, 3 minutes earlier.
Area forecast discussion, May 4, 3:01 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
301 PM CDT MON MAY 4 2015
.SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT)
ISSUED AT 255 PM CDT MON MAY 4 2015
FORECAST CHALLENGES CONCERN FROST TONIGHT...HAZARDOUS FIRE WEATHER
CONDITIONS AND PCPN CHANCES STARTING TUESDAY NIGHT. MODELS COMING
INTO A BIT BETTER AGREEMENT BUT STILL SOME DIFFERENCES IN SURFACE
LOW TRACK WHICH WILL AFFECT PCPN POTENTIAL SO WILL STICK WITH A
BLEND AND NATIONAL GUIDANCE.
FOR TONIGHT SURFACE HIGH PRESSURE WILL SHIFT EAST SETTING UP
MODEST RETURN FLOW. FAR NE FA WILL BE THE LAST TO SEE THIS AND
WITH A DRY AIRMASS IN PLACE AND TEMPERATURES LAST NIGHT WILL ISSUE
A FROST ADVISORY. REMAINDER OF THE FA SHOULD SEE ENOUGH MIXING TO
MINIMIZE FROST POTENTIAL.
SURFACE PRESSURE GRADIENT TIGHTENS UP TUESDAY. MOISTURE RETURN
WILL BE LIMITED TO SOUTHERN AREAS LATER IN THE AFTERNOON. WITH RH
VALUES HOLDING IN THE MID 20S AND WINDS OF 15-20KTS WITH STRONGER
GUSTS OVER THE HIGHER TERRAIN AND VERY DRY FUELS WILL NEED TO
ISSUE FIRE WEATHER WATCH FOR TOMORROW AFTERNOON. SEE THE FIRE
WEATHER SECTION OF THIS DISCUSSION FOR DETAILS. OTHERWISE WITH
FAIR AMOUNT OF SOLAR AND WARM ADVECTION TEMPERATURES SHOULD RISE
ABOVE AVERAGE MOST AREAS.
MODELS TRENDING A BIT SLOWER ON LIFTING PCPN NORTHWARD INTO THE FA
TUESDAY NIGHT SO LIMITED BEST CHANCES TO AFTER MIDNIGHT.
.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 250 PM CDT MON MAY 4 2015
ALTHOUGH SURFACE LOW TRACKS DIFFER SOME STILL LOOKING FAVORABLE
FOR RESPECTABLE RAIN CHANCES WEDNESDAY INTO THURSDAY AS SHORTWAVE
LIFTS THROUGH THE REGION. IT WILL NOT RAIN STRAIGHT THROUGH HOWEVER
MAINTAINED HIGH CHANCE/LIKELY POPS THROUGH THE PERIOD. T CHANCES
STILL NOT VERY IMPRESSIVE SO SHOULD BE MAINLY SHOWERS.
TEMPERATURES SHOULD REMAIN FAIRLY MILD THROUGH THE PERIOD.
FOR THU NIGHT THROUGH MONDAY...LOOKS LIKE THERE WILL BE A COUPLE OF
WAVES ROLLING THRU THE FA. THE TAIL END OF THE FIRST ONE WILL BE
DEPARTING THE FA TO THE EAST THU NIGHT SO WILL MAINTAIN SOME LOWER
PCPN CHANCES FOR THIS. NEXT ONE LOOKS TO MAINLY ARRIVE LATE SAT
NIGHT AND COULD AFFECT THE FA INTO MONDAY. LIKE THE FIRST WAVE THIS
ONE HAS THE POTENTIAL TO BRING BETTER PCPN AMOUNTS WITH IT...IF IT
HOLDS TRUE. STILL A WAYS OUT SO WILL CONTINUE TO WATCH. GENERALLY
LOOKING AT A COOLER PERIOD WITH THE RAIN CHANCES.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1233 PM CDT MON MAY 4 2015
HAVE SOME HIGH CLOUDS MOVING THRU THE KFAR AREA...OTHERWISE JUST
FEW-SCT CUMULUS ELSEWHERE. THESE ARE FAIRLY HIGH BASED CUMULUS SO
WILL NOT AFFECT VFR OPERATIONS. LIGHT WINDS TODAY AND TONIGHT WITH
SOUTH-SE WINDS PICKING UP ON TUESDAY MORNING.
&&
.FIRE WEATHER...
ISSUED AT 250 PM CDT MON MAY 4 2015
CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE TUE AFTERNOON MAINLY
OVER THE DEVILS LAKE BASIN. SE WINDS WILL INCREASE IN THIS AREA TO
AROUND 20 MPH BY AFTERNOON...WITH GUSTS TO 30 MPH. RH ONCE AGAIN IS
EXPECTED TO BE QUITE LOW...DOWN TO AROUND 20 PERCENT IN THE
AFTERNOON. AS A RESULT...HAVE ISSUED A FIRE WEATHER WATCH FOR THE
DEVILS LAKE BASIN DOWN THROUGH BARNES COUNTY. RH WILL ALSO BE LOW
FARTHER EAST...BUT GENERALLY EXPECT WINDS TO BE A BIT LIGHTER. NEAR
CRITICAL CONDITIONS MAY EXTEND INTO THE RRV THOUGH.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR NDZ006-007-014-015-024-026-028-038.
MN...FROST ADVISORY FROM 1 AM TO 8 AM CDT TUESDAY FOR MNZ006-009-016-
017-024.
&&
SHORT TERM...VOELKER
LONG TERM...GODON/VOELKER
AVIATION...GODON
FIRE WEATHER...MAKOWSKIHazardous weather outlook, May 4, 6:03 AM CDT, 9 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 603 AM CDT MON MAY 4 2015 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-051115- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 603 AM CDT MON MAY 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR SOME THUNDERSTORMS EMBEDDED IN WIDESPREAD SHOWERS BEGINNING TUESDAY NIGHT AND CONTINUING THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Frost Advisories in Minnesota, 2015Every frost advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.